My hypothyroidism treatment started in august 2013 but I still have amenohorrea? What is my problem?
I'm 25,obese woman used to have regular periods till january 2013.After that I had contacted with chicken pox and periods came every 40 days. Now they stopped since may 2013, was diagnosed with Hypothyroidism using Eltroxine 100mg since August,but still not getting regular periods.What is my problem?
I recommend that you discuss your concern with your OB/GYN. As you were probably told, hypothyroidism or a low acting thyroid gland can result in changes to your frequency of periods. Certainly if you came to me with symptoms of hypothyroidism and blood work that showed the same, I would probably attribute your irregular cycles to hypothyroidism as well. Therefore, the first up is for you to have your TSH checked to make sure that you were on the right dose of levothyroxine. Assuming that your TSH levels are normal indicating that your dose is correct and your thyroid hormone is within normal limits, that means that we would need to search for a different cause of your irregular cycles. The most common cause of your regulars when hypothyroidism is ruled out is a condition known as polycystic ovarian syndrome or PCOS for short. The symptoms of PCOS include irregular periods but also include weight gain, insulin resistance or diabetes, hypertension or high blood pressure, and abnormal facial hair growth or hirsutism. To be evaluated for this condition or other conditions that can cause irregular cycles, I would suggest that you schedule an appointment with your OB/GYN. The two of you can discuss your symptoms, and the likely cause of your irregular cycles. You might benefit from birth control pills
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under Zocdoc’s Terms of Service.
Search for an answer:
Need More Info?